MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clear plasma specimens were drawn in plasma edta tubes with sufficient volume, no bubbles, clots, or fibrin.The reagent lot 366 was homogenous, no other tests with issues, no related errors on the event log, and the maintenance is up to date.There were no known shipping or storage issues.The operators store and handle all materials according to manufacturer's recommendations.There is no medical history available for the patient.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2017-00169 and 1219913-2017-00182 were filed for the same event.
 
Event or Problem Description
Discordant advia centaur xp ipth results were obtained for a patient sample.The patient sample had a result greater than1900.The sample was diluted and the result was low.The result was reported as "that the ipth result was questionable with a possible interfering substance." patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00181 on august 14, 2017.09/21/2017 additional information: the patient sample did not dilute linearly.There was no medical history was provided for the patient.The calibration and quality control were acceptable.The sample initially resulted as >1900 pg/ml and upon dilution provided a value of <6.3 pg/ml.Based on the data it appears to be consistent with an interference.The most likely reason for these higher results is a sample specific issue which most likely may be due to some unidentified interference.Common interferences such as heterophilic antibodies can react with reagent immunoglobulin's interfering with in vitro immunoassays.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the limitations section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." mdr 1219913-2017-00169 supplemental report 1 and mdr 1219913-2017-00182 supplemental report 1 were filed for the same event.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6791759
Report Number1219913-2017-00181
Device Sequence Number1541184
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number10027366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1